Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Bleeding gums, chest pain, insomnia, muscle pain. Done vitamin D blood test, low RBC, high MCV, MCH, blood in urine. history of hemochromatosis. Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
I am awaiting the result of my Vitamin D blood test, the rest came back with the following and my family doctor says everything is fine.....
low RBC, high MCV 34,9 and MCH, low BUN and blood in urine. I had b12 deficiency 5 years ago and my doctor did not follow up. I wend to a private lab and had it tested and it came back at 241. My symptoms are the following: bleeding gums, occasional chest pain, great fatigue, no energy, white spots on my forearms, lack of short term memory, muscle pain, insomnia as well as occasional problem with my sciatic nerve. I was also diagnosed several years ago with hereditary hemochromatosis by my iron level seems to be fine. Also suffers from fibromyalgia. What could be wrong with me
Posted Sat, 28 Apr 2012 in Blood Cancer(Leukemia)
Answered by Dr. Robert Galamaga 9 hours later
Hello and thank you for submitting your question.

Your concern is very important to me and I will try to provide you with some good information and recommendations regarding what is going on.

You have indicated in your question that recent blood testing has showed that you have a low red blood cell mass as well as high MCV (mean corpuscular volume).

You also indicated that there were some other laboratory abnormalities in the past and that your vitamin B level has been low. In addition it seems like you are waiting for the result of vitamin D testing. It is very important to me to review the actual laboratory results. If it is not too inconvenient for you. I would like you to send a copy of all of your laboratory testing which has been done recently to my attention at the following sub:ATTN Dr Robert Galamaga at YYYY@YYYY

You have a number of diverse symptoms and I am not sure if they are all related to the same primary cause. You mentioned that you have a history of fibromyalgia and this can cause quite an array of symptoms, including many of those which you have indicated in your question. In addition, it is possible that a low vitamin D level could cause some of what you have reported.

Also if there is any dysfunction in your thyroid gland it could certainly cause a number of symptoms including chronic fatigue as well as muscle and joint aches.

I would also like to know if you are currently taking any medications. This is important to know because of some medications can have side effects which could cause some of what you have reported.

In addition I would like to know about your daily routine your height and weight and how much exercise you're getting on a daily basis. It is critical that you get at least 30 min. of vigorous exercise daily. This usually has a profound effect on improving chronic pain as well as fatigue.

One thing which we also cannot ignore is the possibility that there could be a psychological component to some of this. We know very well from good medical research that a moderate degree of anxiety or depression can cost a profound degree of dysfunction in the body.

If you think that there is a contributing factor related to possible anxiety or depression. This is something which should certainly be discussed with your primary care physician. I mention this because there are some medications which have been used to treat depression which can improve symptoms which you have reported such as the chronic fatigue and pain.

I thank you again for submitting your question. I am looking forward to the additional information which I have requested from you. If there are any additional concerns I would be happy to discuss those as well.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor